Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Have contraceptive implant fitted. Started having black blood discharge. Is this normal?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
I had the contraceptive implant back in march and for the past 9 weeks i have had black *old blood* discharge is this normal with having the implant fitted?
Posted Fri, 31 Aug 2012 in Birth Control
Answered by Dr. Mahesh Koregol 3 hours later

Thanks for your query.

I have read your query & I understand your concerns.

Irregular bleeding is the most common side effect for women using Implant.

The manufacturer of Implants, advises that you should expect your periods to be irregular and unpredictable throughout the time you are using the birth control implant.

For many women, periods become fewer and lighter, and in time, they may stop altogether. Other women report having longer and heavier periods while others experience an increase in spotting and breakthrough bleeding (between periods).

In studies, about 1 out of 10 women stopped using Implanon because of bleeding changes.

About 1 out of 3 contraceptive implant users have no periods after one year.

Hence I suggest you wait for some time by which these side effects will go away.

I hope I answered your query. I will be available for any followup queries you have.


Dr.Mahesh Koregol
IVF & Infertility Specialist.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor